Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 71, NWS Paducah, KY

May 14, 2022Perry County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at May 14, 2022, 9:43 PM CDT for Perry County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2022, 9:43 PM CDT (02:43 UTC)
Expired
May 14, 2022, 10:15 PM CDT
In force
32 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Perry County, MO

The radar

The Paducah radar (KPAH), 117 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
470 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2516 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:42 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, May 14, 6:42 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Paducah KY
642 PM CDT Sat May 14 2022

.UPDATE...
Issued at 642 PM CDT Sat May 14 2022

Aviation discussion updated for 00z TAFs.

&&

.SHORT TERM...(Tonight through Monday night)
Issued at 215 PM CDT Sat May 14 2022

With mid 60s dew points and mid 80s temperatures, there is still
a chance for diurnal instability showers/storms, despite the
relative dearth of current coverage. Cam modeling shows the
activity just to our north/east may backbuild into our east, while
some (not all) appear to congest the agitated cu field in SEMO and
develop active convection there. It's enough to tailor pops from
slight chance (west) to mid chance (east) thru the heating hours.
Severe potential is limited, but at least some minimal DCAPE and
virtually no inhibition might lend toward an isolated downburst
chance with a rogue cell or two.

Afterward, that warm/soupy air will remain settled under a
relative clear-out. Numerical mos suggests with light winds/clear
skies and dew point depressions dropping to 3F or less, patchy
fog may develop.

Tmrw is our best chance of storms, including strong-svr storms, as
a cold front approaches/makes passage. It hits at peak heating and
all Cams are active with its linear development. Given the early
summer-like heat/humidity/instability, this focusing mechanism and
attendant steepening of lapse rates during the afternoon will
promote bowing segments with strong/svr potential for wind/hail.We
remain predominantly under a slight risk, excepting a portion of
our Ozarks enveloped within the Enhanced risk that was issued
primarily for parts of KS/OK/SW MO.

The Monday airmass will be pleasant post fropa, with 70s
commonplace for highs and markedly lower humidity.

.LONG TERM...(Tuesday through Saturday)
Issued at 215 PM CDT Sat May 14 2022

Much of Tuesday still looks to be nice, as the high pressure ridge
axis responsible for the pleasant conditions Monday goes on and
shifts its axis across the area and eastward. Just developing return
flow may allow a small pop chance to sneak into our far west late
in the day, as dew points and temperatures begin to nudge upward
again.

Meanwhile, a transition to a more zonal flow pattern allows
Plains development to stream across the FA thereafter, offering
what looks to be more or less, off and on pcpn chances thru the
remainder of the week. It is difficult to trust the timing or
determine the exact meso influences therin, but the model's
synoptic scale boundary evolution suggests best pcpn chances to be
focused mid week, vs late week.

In fact, toward days 6-7, a stronger carving of an upper level
trof will make its way into the Mississippi Valley, while
regressive ridging in the East dearths our Friday pop, before it
amplifies again going into the weekend with the approach of the
aforementioned long wave trof.

With respect to temps/humidity, after Tuesday, it looks like
the summer like feel, with highs in the 80s, and lows and dew
points in the 60s/near 70, returns.

&&

.AVIATION...
Issued at 642 PM CDT Sat May 14 2022

An outflow boundary is currently moving across terminals KOWB/KEVV
causing a temporary wind shift to easterly and wind gusts over 20
kts. Thunderstorms are currently across southwest IN and
surrounding areas, but will diminish later this evening. Western
terminals have a lower but non-zero chance of showers and
possibly a thunderstorm this evening. Late tonight into the early
morning there is the potential for some patchy fog to develop
across all terminals. While any fog will be localized, vis can
drop down to 2-3 miles during this time. Showers and a few
thunderstorms return later tomorrow afternoon.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...DW
AVIATION...DW
Hazardous weather outlook, May 14, 2:32 PM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
232 PM CDT Sat May 14 2022

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
232 PM CDT Sat May 14 2022

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A chance of thunderstorms this evening may include an isolated
stronger storm with gusty winds or hail, but locally heavy rain
and lightning will be the primary anticipated hazards.

Patchy fog may be locally dense late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A few strong to severe storms with damaging winds and large hail
will be possible Sunday afternoon and evening. Otherwise, locally
heavy rain and lightning will be the primary hazards for the
entire region Sunday afternoon through Sunday night.

A chance of thunderstorms returns to the forecast from late
Tuesday through Friday. The best chance will be Wednesday and
Wednesday night. Locally heavy rain and lightning are expected to
be the primary storm hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this weekend.

In the hours before

Special weather statement, May 14, 6:37 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Paducah KY
637 PM CDT Sat May 14 2022

KYZ019>021-150000-
Muhlenberg KY-McLean KY-Daviess KY-
637 PM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of south central
Daviess, northeastern Muhlenberg and southeastern McLean Counties
through 700 PM CDT...

At 636 PM CDT, Doppler radar was tracking a strong thunderstorm near
Livermore, or 7 miles east of Calhoun, moving southeast at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Livermore around 645 PM CDT.

This includes Western Kentucky Parkway between Mile Markers 61 and
65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3725 8705 3733 8710 3735 8709 3736 8712
      3754 8723 3762 8710 3757 8702 3747 8711
      3748 8713 3745 8710 3737 8711 3736 8709
      3737 8707 3737 8704 3732 8699 3729 8698
TIME...MOT...LOC 2336Z 321DEG 13KT 3754 8712

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

RJP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:32 PM CDTSevere Thunderstorm WarningPAHHenderson28 min
May 14, 8:04 PM CDTSpecial Weather StatementPAHHenderson26 min
May 14, 8:42 PM CDTAreal Flood AdvisoryPAHHenderson3 hr
May 14, 8:44 PM CDTSpecial Weather StatementPAHWebster16 min
May 14, 9:08 PM CDTSpecial Weather StatementPAHWebster22 min
May 14, 9:12 PM CDTSevere Thunderstorm WarningPAHUnion18 min
May 14, 9:15 PM CDTSevere Thunderstorm WarningPAHHopkins, Webster30 min
May 14, 10:09 PM CDTSpecial Weather StatementPAHChristian36 min
May 14, 10:12 PM CDTAreal Flood AdvisoryPAHCaldwell, Henderson, Hopkins, Webster3 hr
May 14, 10:35 PM CDTSpecial Weather StatementPAHLivingston40 min
May 14, 10:48 PM CDTSpecial Weather StatementPAHChristian42 min
May 15, 12:05 AM CDTSpecial Weather StatementPAHBallard40 min
May 15, 12:08 AM CDTSpecial Weather StatementPAHCalloway22 min
May 15, 12:32 AM CDTSpecial Weather StatementPAHBallard43 min
May 15, 12:59 AM CDTSevere Thunderstorm WarningPAHBallard31 min
May 15, 1:04 AM CDTSpecial Weather StatementPAHMcCracken41 min
May 15, 1:19 AM CDTSpecial Weather StatementPAHCarlisle41 min
May 15, 1:29 AM CDTSpecial Weather StatementPAHCarlisle46 min
May 15, 1:38 AM CDTSpecial Weather StatementPAHBallard22 min
May 15, 1:45 AM CDTAreal Flood AdvisoryPAHBallard2 hr
May 15, 2:07 AM CDTSpecial Weather StatementPAHGraves, Hickman53 min
May 15, 2:39 AM CDTSpecial Weather StatementPAHFulton36 min
May 15, 4:47 PM CDTSevere Thunderstorm WarningPAHFulton, Hickman43 min
May 15, 5:28 PM CDTSpecial Weather StatementPAHCarlisle, Hickman47 min
May 15, 5:32 PM CDTSevere Thunderstorm WarningPAHCarlisle, Fulton, Hickman43 min
May 15, 5:40 PM CDTSpecial Weather StatementPAHBallard35 min
May 15, 5:46 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Graves, McCracken29 min
May 15, 6:03 PM CDTSevere Thunderstorm WarningPAHMcCracken27 min
May 15, 6:05 PM CDTSpecial Weather StatementPAHGraves25 min
May 14, 10:28 PM CDTSpecial Weather StatementPAHJackson32 min
May 14, 11:05 PM CDTAreal Flood AdvisoryPAHJackson, Perry3 hr
May 14, 11:05 PM CDTSevere Thunderstorm WarningPAHJackson, Williamson25 min
May 15, 4:11 PM CDTSpecial Weather StatementPAHJackson49 min
May 15, 4:39 PM CDTSpecial Weather StatementPAHAlexander, Pulaski51 min
May 15, 5:13 PM CDTSpecial Weather StatementPAHAlexander, Pulaski32 min
May 15, 5:19 PM CDTSpecial Weather StatementPAHJohnson26 min
May 15, 1:51 AM CDTSpecial Weather StatementPAHScott39 min
May 15, 2:59 AM CDTSpecial Weather StatementPAHNew Madrid46 min
May 15, 2:34 PM CDTSevere Thunderstorm WarningPAHCarter, Wayne26 min
May 15, 3:02 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley43 min
May 15, 3:05 PM CDTSpecial Weather StatementPAHWayne25 min
May 15, 3:08 PM CDTSpecial Weather StatementPAHWayne37 min
May 15, 3:22 PM CDTSpecial Weather StatementPAHPerry23 min
May 15, 3:26 PM CDTSpecial Weather StatementPAHWayne34 min
May 15, 3:35 PM CDTSevere Thunderstorm WarningPAHBollinger, Perry40 min
May 15, 3:40 PM CDTSpecial Weather StatementPAHRipley50 min
May 15, 3:42 PM CDTSpecial Weather StatementPAHBollinger48 min
May 15, 3:50 PM CDTSpecial Weather StatementPAHStoddard40 min
May 15, 3:55 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau35 min
May 15, 3:58 PM CDTSpecial Weather StatementPAHRipley32 min
May 15, 4:03 PM CDTSpecial Weather StatementPAHNew Madrid42 min
May 15, 4:08 PM CDTAreal Flood AdvisoryPAHPerry3 hr
May 15, 4:13 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Stoddard47 min
May 15, 4:19 PM CDTSpecial Weather StatementPAHScott41 min
May 15, 4:27 PM CDTSpecial Weather StatementPAHCape Girardeau48 min
May 15, 4:51 PM CDTSpecial Weather StatementPAHMississippi24 min
May 15, 5:23 PM CDTSpecial Weather StatementPAHMississippi52 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.